Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 13, 2016, 9:44 PM EDT for Edgecombe County, Halifax County, Nash County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2016, 9:44 PM EDT (01:44 UTC)
- Expired
- Mar 13, 2016, 10:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
515
WUUS52 KRAH 140144
SVRRAH
NCC065-083-127-140230-
/O.NEW.KRAH.SV.W.0026.160314T0144Z-160314T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
944 PM EDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1030 PM EDT
* AT 944 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR DORTCHES...OR 7 MILES NORTH
OF ROCKY MOUNT...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...SCOTLAND NECK...DORTCHES...ENFIELD...
WHITAKERS...HOBGOOD...SPEED...LEGGETT AND GLENVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3610 7724 3609 7731 3600 7741 3590 7734
3589 7735 3596 7786 3617 7784 3618 7783
3621 7738 3619 7735 3619 7733 3617 7731
3616 7727 3614 7726 3613 7725 3612 7725
3611 7723
TIME...MOT...LOC 0144Z 272DEG 25KT 3605 7776
$$
GIH2 follow-up statements
775
WWUS52 KRAH 140214
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT SUN MAR 13 2016
NCC127-140223-
/O.CAN.KRAH.SV.W.0026.000000T0000Z-160314T0230Z/
NASH NC-
1014 PM EDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE... THE WARNING HAS BEEN CANCELLED.
LAT...LON 3610 7724 3609 7731 3600 7741 3590 7734
3589 7735 3593 7765 3620 7755 3621 7738
3619 7735 3619 7733 3617 7731 3616 7727
3614 7726 3613 7725 3612 7725 3611 7723
TIME...MOT...LOC 0213Z 272DEG 25KT 3604 7750
$$
NCC065-083-140230-
/O.CON.KRAH.SV.W.0026.000000T0000Z-160314T0230Z/
HALIFAX NC-EDGECOMBE NC-
1014 PM EDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES...
AT 1013 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF SCOTLAND NECK...OR 9 MILES NORTH OF TARBORO...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
TARBORO...SCOTLAND NECK...HOBGOOD...SPEED AND LEGGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3610 7724 3609 7731 3600 7741 3590 7734
3589 7735 3593 7765 3620 7755 3621 7738
3619 7735 3619 7733 3617 7731 3616 7727
3614 7726 3613 7725 3612 7725 3611 7723
TIME...MOT...LOC 0213Z 272DEG 25KT 3604 7750
$$
GIH942
WWUS52 KRAH 140232
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT SUN MAR 13 2016
NCC065-083-140242-
/O.EXP.KRAH.SV.W.0026.000000T0000Z-160314T0230Z/
HALIFAX NC-EDGECOMBE NC-
1032 PM EDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX AND
NORTHEASTERN EDGECOMBE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE... THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...
SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3610 7724 3609 7731 3600 7741 3590 7734
3589 7735 3593 7765 3620 7755 3621 7738
3619 7735 3619 7733 3617 7731 3616 7727
3614 7726 3613 7725 3612 7725 3611 7723
TIME...MOT...LOC 0228Z 272DEG 25KT 3604 7750
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:30 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 13, 8:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 830 PM EDT SUN MAR 13 2016 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK EAST ACROSS THE REGION THROUGH MONDAY. && .NEAR TERM /TONIGHT/... AS OF 300 PM SUNDAY... WITH LEAD BATCH OF SHORTWAVE ENERGY MOVING THROUGH THE REGION... AN AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAVE DEVELOPED ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN WHERE STRONG INSOLATION HAS ALLOWED SBCAPE VALUES TO GROW ~1000 J/KG. THIS AREA OF STORMS WILL CONTINUE TO TRACK NORTHEAST AND SHOULD EXIT THE AREA IN THE NEXT HOUR OR SO. ANOTHER ROUND OF SHOWERS IS EXPECTED THIS EVENING BETWEEN 00 TO 06Z...WHEN A SECOND SHORTWAVE DISTURBANCE(CURRENTLY OVER ALABAMA) TRACKS THROUGH THE REGION. LOSS OF DAYTIME HEATING...SHOULD LIMIT THUNDER. RAIN CHANCES SHOULD TAPER OFF FROM WEST TO EAST LATE THIS EVENING...WITH A LULL UNTIL THE ARRIVAL OF THE COMPACT UPPER LOW MONDAY AFTERNOON/EVENING. LOWS TONIGHT IN THE UPPER 50S TO LOWER 60S. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 300 PM SUNDAY... COMPACT UPPER LOW CROSSING THE SOUTHERN PLAINS WILL TRACK EAST AND WILL CROSS NC/VA BETWEEN 00Z TO 12Z TUESDAY. THE LATE ARRIVAL WILL MEAN THAT MOST OF THE DAYLIGHT HOURS WILL BE CONVECTION-FREE UNTIL LATE IN THE AFTERNOON WITH DECENT INSOLATION EXPECTED AFTER BURN OFF OF MORNING STRATUS. AFTERNOON HIGHS EXPECTED TO RANGE FROM MID 70S NW TO LOWER 80S SOUTHEAST. WITH FORCING FOR ASCENT PROBABLY NOT ARRIVING UNTIL AFTER SUNSET THIS FAR EAST... THAT IS CONCERN THAT LOSS OF DIURNAL HEATING MAY TAKE THE BITE OUT OF CONVECTION AS IT MOVES EAST OFF THE HIGHER TERRAIN. HOWEVER...GIVEN THE REMNANT EML PLUME THAT ADVECTS IN FROM THE SRN GREAT PLAINS ALONG WITH THE ROBUST WAVE ALOFT AND SUFFICIENT DEEP LAYER SHEAR OF 35 TO 40KTS...SPC HAS UPGRADED WESTERN PORTIONS OF THE FORECAST AREA TO A SLIGHT RISK...WHERE THERE IS THE BEST POTENTIAL FOR THE EARLIER ARRIVAL OF STRONG FORCING WILL INTERCEPT THE LINGERING INSTABILITY. GIVEN THE COOLER TEMPERATURES ALOFT...LARGE HAIL WILL BE THE GREATEST SEVERE THREAT AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS...MAINLY ACROSS THE WESTERN/NORTHWESTERN PIEDMONT. POPS SHOULD WIND DOWN AFTER MIDNIGHT. LOWS IN THE 50S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 235 PM SUNDAY... BEHIND THE DEPARTING SHORTWAVE...RIDGING WILL BUILD OVER THE AREA TUESDAY...BEFORE QUICKLY SHIFTING OFFSHORE ON WEDNESDAY. THIS WILL RESULT IN DRY CONDITIONS AND MOSTLY SUNNY SKIES. TEMPS WILL WARM EVEN MORE...WITH HIGHS IN THE UPPER 70S TO LOWER 80S ON TUESDAY AND THE LOW TO MID 80S BY WEDNESDAY...BOTH DAYS WELL ABOVE NORMAL. OVERNIGHT LOWS SHOULD BE IN THE MID/UPPER 50S. A FRONT WILL CROSS THE AREA LATE WEDNESDAY INTO THURSDAY...BUT MODELS CONTINUE TO SHOW ONLY SPOTTY PRECIP AS MOISTURE WILL BE LIMITED. REGARDLESS...WILL HAVE A SLIGHT CHANCE POP AREAWIDE...BUT THE EASTERN THIRD OF THE FORECAST AREA WILL HAVE THE BEST SHOT AS BETTER MOISTURE WILL BE ABLE TO POOL ALONG THE FRONT. THIS FRONT WILL STALL OFF THE COAST AND SET THE STAGE FOR OUR NEXT SYSTEM AS A LOW DEVELOPS AND TRACKS ALONG IT. THIS SYSTEM IS PROGGED TO IMPACT THE REGION DURING THE END OF THE WEEK...BUT THERE IS STILL QUITE A BIT OF DISAGREEMENT...ESPECIALLY WITH REGARDS TO TIMING. THEREFORE WILL JUST SHOW A TREND OF INCREASING CLOUDS AND A GRADUAL INCREASE IN POPS THROUGH THE WEEKEND. TEMPS WILL ALSO BE TEMPERED SOME GIVEN THE INCREASING CLOUDS...WITH A GRADUAL RETURN TO THE 60S FOR HIGHS AND 40S FOR OVERNIGHT LOWS BY THE WEEKEND. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 150 PM SUNDAY... 24 HOUR TAF PERIOD: SCATTERED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE PIEDMONT THIS EVENING AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. SCATTERED SHOWERS AND THUNDERSTORMS COULD CONTINUE INTO THE NIGHT BUT CONVECTIVE ALLOWING MODELS SHOW SOME RELAXATION AS THE NIGHT PROGRESSES. THERE WILL BE A CHANCE FOR FOG AND LOW STRATUS OVERNIGHT AT MOST LOCATIONS...PARTICULARLY IN THE EAST THOUGH AS LIFR CONDITIONS ARE VERY POSSIBLE MAINLY AFTER 9Z THROUGH DAYBREAK. LATER IN THE TAF PERIOD...EXPECT THE POSSIBILITY OF ANOTHER ROUND OF THUNDERSTORMS APPROACHING WESTERN TAF SITES BETWEEN 18-21Z AND THE EASTERN SITES 21Z THROUGH THE END OF THE TAF PERIOD. THERE IS SOME POTENTIAL FOR THESE STORMS TO BECOME SEVERE WITH STRONG WINDS AND SOME HAIL POSSIBLE AS WELL. LONG TERM: CONDITIONS SHOULD TURN TO VFR BY TUESDAY MORNING. THERE WILL BE A SMALL THREAT OF SUB-VFR CONDITIONS WITH A MOSTLY DRY FRONT ON THURSDAY BUT OTHERWISE VFR THROUGH MUCH OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...ELLIS
Hazardous weather outlook, Mar 13, 3:10 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT SUN MAR 13 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-141915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 310 PM EDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A STRONG UPPER LEVEL DISTURBANCE THAT WILL MOVE THE AREA LATE MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE WESTERN AND NORTHWESTERN PIEDMONT. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE MAIN SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 13, 8:14 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 814 PM EDT SUN MAR 13 2016 NCZ022-023-039-040-140115- GUILFORD NC-RANDOLPH NC-ALAMANCE NC-CHATHAM NC- 814 PM EDT SUN MAR 13 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEASTERN GUILFORD...NORTHEASTERN RANDOLPH...ALAMANCE AND NORTHWESTERN CHATHAM COUNTIES UNTIL 915 PM EDT... AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES SOUTH OF MCLEANSVILLE TO 8 MILES WEST OF SILER CITY...AND MOVING EAST-NORTHEAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BURLINGTON...GRAHAM...SILER CITY...MEBANE...ELON COLLEGE... GIBSONVILLE...LIBERTY...HAW RIVER...RAMSEUR AND SWEPSONVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LIGHTNING CAN BE DEADLY. MOVE INSIDE AT THE FIRST SIGHT OF LIGHTNING OR FIRST SOUND OF THUNDER. && LAT...LON 3618 7928 3567 7925 3564 7965 3606 7964 TIME...MOT...LOC 0013Z 247DEG 25KT 3597 7961 3568 7960 GIH
Local storm report, Mar 13, 8:51 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL LOUISBURG 36.10N 78.30W
03/13/2016 E1.50 INCH FRANKLIN NC SOCIAL MEDIA
HAIL NEAR THE SIZE OF PING PONG BALLS.
&&
EVENT NUMBER RAH1600510
TCCSpecial weather statement, Mar 13, 8:52 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT SUN MAR 13 2016
NCZ023>025-040-140145-
DURHAM NC-ORANGE NC-ALAMANCE NC-CHATHAM NC-
852 PM EDT SUN MAR 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF DURHAM...
ORANGE...EASTERN ALAMANCE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 945
PM EDT...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEBANE
TO 8 MILES NORTHWEST OF PITTSBORO...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...PITTSBORO...CARRBORO...
MEBANE...ROUGEMONT...LAKE MICHIE...CROSSWINDS BOATING CENTER AND LAKE
JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3624 7880 3620 7880 3589 7882 3587 7883
3587 7891 3573 7895 3572 7933 3620 7933
3624 7912
TIME...MOT...LOC 0052Z 262DEG 23KT 3614 7930 3577 7930
ELLISLocal storm report, Mar 13, 8:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 7 SSE SUTPHIN 35.79N 79.32W
03/13/2016 E0.25 INCH CHATHAM NC 911 CALL CENTER
&&
EVENT NUMBER RAH1600511
TCCLocal storm report, Mar 13, 8:59 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 W YOUNGSVILLE 36.03N 78.57W
03/13/2016 E0.75 INCH WAKE NC SOCIAL MEDIA
&&
EVENT NUMBER RAH1600512
TCCSpecial weather statement, Mar 13, 9:27 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
927 PM EDT SUN MAR 13 2016
NCZ011-027-028-140230-
HALIFAX NC-NASH NC-EDGECOMBE NC-
927 PM EDT SUN MAR 13 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HALIFAX...
NORTHEASTERN NASH AND NORTHERN EDGECOMBE COUNTIES UNTIL 1030 PM
EDT...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DORTCHES...OR NEAR NASHVILLE...MOVING
NORTHEAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...ROANOKE RAPIDS...NASHVILLE...HALIFAX...SCOTLAND NECK...
DORTCHES...LITTLETON...RED OAK...ENFIELD AND WELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3609 7731 3601 7740 3594 7803 3608 7808
3609 7808 3630 7794 3651 7789 3648 7776
3648 7764 3644 7762 3641 7755 3637 7755
3634 7759 3632 7757 3630 7753 3632 7744
3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0127Z 239DEG 49KT 3605 7794
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 43 min |
| Mar 13, 8:14 PM EDT | Special Weather Statement | RAH | Alamance | 61 min |
| Mar 13, 8:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Warren | 43 min |
| Mar 13, 8:52 PM EDT | Special Weather Statement | RAH | Durham, Orange | 53 min |
| Mar 13, 9:27 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 63 min |
| Mar 13, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 53 min |
| Mar 13, 10:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 32 min |
| Mar 14, 2:52 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 38 min |
| Mar 14, 3:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Mar 14, 3:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Mar 14, 5:49 PM EDT | Special Weather Statement | RAH | Durham | 56 min |
| Mar 14, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 49 min |
| Mar 14, 6:36 PM EDT | Special Weather Statement | RAH | Chatham | 54 min |
| Mar 14, 6:46 PM EDT | Special Weather Statement | RAH | Granville | 59 min |
| Mar 14, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 41 min |
| Mar 14, 7:05 PM EDT | Special Weather Statement | RAH | Person | 55 min |
| Mar 14, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 46 min |
| Mar 14, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Wake | 45 min |
| Mar 14, 7:49 PM EDT | Special Weather Statement | RAH | Durham, Orange | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.